MAUDE Adverse Event Report: MASIMO - 40 PARKER RD SET INF; OXIMETER

MASIMO - 40 PARKER RD SET INF; OXIMETER
Model Number 4002-9
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacuring narrative: other, additional manufacturing narrative (if other): the returned sensor was evaluated.During evaluation the sensor passed all visual and functional testing.The sensor was determined to be functioning as designed.
 
Event or Problem Description
The customer reported room 12 in the picu because the spo2 was ¿bouncing¿ around.I observed spo2 fluctuating from 88% to 93% to 92% to 96% all within about 20 seconds.This is a (b)(6) weighing kg.Neo sensor was on right big toe and detector on nailbed.Rn repositioned sensor correctly on right toe and numbers still fluctuating.An infant sensor was then placed on left big toe, correctly aligned and positioned and spo2 still fluctuating.Rn did not believe it was physiological and grabbed an lnop sensor and cable and placed on lnop infant sensor on pt.¿s left big toe.The lnop sensor still had the variability, but did not go below 90%.The rn placed rd infant sensor on pt.S right big toe and we were able to see, in real time, that spo2 values with both sensors varied, but the rd sensor fluctuated down to 87% -88% while the lnop sensor didn¿t go below 90%.We then switched sensors to see if there was site bias and the rd sensor continued to read down to 87-88% while the lnop did not.No patient impact or consequences reported.

Brand Name
RD SET INF
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key6445645
Report Number2031172-2017-00383
Device Sequence Number1577263
Product Code DQA
UDI-Device Identifier10843997009581
UDI-Public(01)10843997009581(17)200101(10)17A03
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K042536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4002-9
Device Catalogue Number4002
Device Lot Number17A03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 MO
Patient Weight8